# SDR 96UAL900539

- Difficulty date: July 15, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9040U
- Make and model: Boeing 737222
- Aircraft serial: 19078
- Engine: Pwa JT8D7B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor Blade
- Part number: 750701
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: R, E, C
- Precautionary procedure: A

## Discrepancy

AT FLIGHT LEVEL 330, MACH .75 AND 1.85 EPR, NUMBER TWO ENGINE MADE A LOUD THUMP NOISE AND LOST HALF ITS POWER.  THERE WAS A STEADY VIBRATION.  PULLED NUMBER TWO ENGINE THROTTLE BACK TO IDLE, ELECTED NOT TO SHUT IT DOWN.  COCKPIT INDICATIONS WERE NORMAL EXCEPT FOR LOSS OF EPR.  *S/D*  BIRD INGESTION AND C-1 BLADE AIRFOIL TIP FAILURE RESULTED IN EXTENSIVE DOWNSTREAM DAMAGE IN BOTH COMPRESSORS.
